The Diabetes Forum Support Community For Diabetics Online banner
1 - 2 of 2 Posts

·
Registered
Joined
·
221 Posts
Hi and welcome to these forums. If your boyfriend is taking statins which are common to lower cholesterol the pain could be from that. If he is not then it could be another cause such as low Vitamin D levels or another cause. I take a statin and don't have problems with it but when I started to take Red Yeast Rice along with the statin then I really started to have problems, so I stopped the Red Yeast Rice.
I hope your boyfriend are able to find an answer to this problem and the pain and weakness go away soon.
 

·
Registered
Joined
·
221 Posts
Well, it turns out that the muscle pains were neuropathy, which now seems to be progressing rather than improving. He is not taking statins and his blood sugars are well controlled - very rarely over 130 and usually between 90-127. Still he is suffering from such excruciating pain, particularly in his feet, that he hardly ever gets more than 2 hours of sleep a night, sometimes none at all. His diabetes doctor has given him Gabapenpen (sp?) and Metanx, but she said it may be 4-6 weeks before he improves. What used to be muscle pain is now a terrible burning sensation. The numbness I have read others complaining of is not an issue for him. Has anyone else had this severe of problems? Did it improve? Massage helps, but only while massaging - then the pain returns. Any suggestions on ways to ease pain would be much appreciated. Thank you to everyone for your comments!
I am sorry to hear your boyfriend has neuropathy. I so understand the inability to sleep. I get the same symptoms but especially notice it when I eat anything with High Fructose Corn Syrup, Corn Syrup Solids, or Maltodextrin. I do my best to avoid foods with those ingredients but sometimes it is just plain impossible to know what is in something when I am eating foods.
Also I did find out my B12 levels were low as well so am on Metanx and Gabapentin as needed. I also take Vicodin for the occasional break through pain.
Your boyfriend might want to look at Alpha Lipoic Acid and also at Benfotiamine both of which are used in Europe to treat Neuropathy. I use both and they do help because they get to the root cause of neuropathy so I think they are worth it to at least look at and don't just treat the symptoms.
Let your boyfriend know he is welcome to post here as well. I certainly hope he is able to find relief soon.
 
1 - 2 of 2 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top